Format

Send to

Choose Destination
See comment in PubMed Commons below
J Infect Dis. 2003 Aug 15;188(4):537-40. Epub 2003 Jul 24.

Clinical impact of the M184V mutation on switching to didanosine or maintaining lamivudine treatment in nucleoside reverse-transcriptase inhibitor-experienced patients.

Author information

1
Division of Infectious Diseases and Geographic Medicine, Stanford University, Stanford, California 94305, USA. mark.winters@stanford.edu.

Abstract

Virologic outcome among 104 lamivudine (3TC)-experienced individuals infected with human immunodeficiency virus type 1 who switched to a didanosine (ddI)-containing triple- or quadruple-drug regimen was compared with those who continued receiving a 3TC-containing regimen. A significantly increased independent risk of virologic failure was associated with continuing a 3TC-containing regimen. In addition, most patients for whom the ddI-containing regimen failed lost the M184V/I mutation. These results show that ddI continues to provide activity against viruses with the M184V/I mutation and suggest that the presence of the M184V/I mutation should not preclude the use of ddI in nucleoside-experienced patients.

PMID:
12898440
DOI:
10.1086/377742
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Silverchair Information Systems
    Loading ...
    Support Center